MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A TF CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 4-0 S/A TF CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP743D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 ug/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.It was reported by a sales rep that, during an unknown pediatric surgery, before opening the package, it was found that the needle tip had been exposed from the sterile package.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 07/19/2021.Additional h-3 summary: visual analysis of the returned sample determined that one sealed sample of product code vcp743 was received for evaluation.As per visual inspection a hole in the foil packet defect could be observed.The visual inspection concluded that the sterile barrier was compromised due to a pin hole was observed on the foil packet and paper lid caused by the tip needle.The hole in the hole in the cavity and incorrect needle park defects have been correlated to the manufacturing process.Based on the information currently available, the hole in the cavity and incorrect needle park were identified during the investigation of the sample received.This product issue will be addressed through inc¿s quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 8X18IN 4-0 S/A TF CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12080293
Report Number2210968-2021-05869
Device Sequence Number11743829
Product Code GAM
UDI-Device Identifier10705031055230
UDI-Public10705031055230
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVCP743D
Device Catalogue NumberVCP743D
Device Lot NumberRBMKUK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1